Florida, 2018Damaging Wind in Florida, May 30, 2018
May 30, 2018 · NWS MFL · 1 event in 1 county or zone
Showers and thunderstorms over the Gulf waters moved ashore overnight along the Gulf coast. One of these thunderstorms produced gusty winds causing damage to a local golf course along with tree and sign damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms over the Gulf waters moved ashore overnight along the Gulf coast. One of these thunderstorms produced gusty winds causing damage to a local golf course along with tree and sign damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 30, 2:42 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, May 30, 2:42 AM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
342 AM EDT Wed May 30 2018
.DISCUSSION...
Scattered showers and thunderstorms continue across the western
portion of South Florida as well as the Gulf coastal waters early
this morning. These storms will continue as the region remains in
a deep south southeasterly flow between an elongated trough over
the Gulf of Mexico and a ridge of high pressure over the western
Atlantic.
The wet weather pattern will continue for the rest of the day on
Wednesday and into Thursday as the pressure gradient weakens and
the area of high pressure over the western Atlantic slowly pushes
into South Florida. Winds shift more towards the southeast on
Thursday as deep moisture over the western Carribean moves
northeastward. This will bring another round of showers and
isolated thunderstorms to the region during the day on Thursday.
Drier air begins to move into South Florida on Friday as the
ridge of high pressure over the western Atlantic continues to
move in from the east. This will allow for the chances of showers
and thunderstorms to diminish across most areas, however, the
greatest chances will be across the northwestern interior
sections.
For the weekend and beyond, a typical early summer pattern is
indicated with very warm temperatures and daytime convection
focusing over the interior as the east and west coast seabreezes
move inland. There are hints the ridge axis may set up just south
of the region, so any daytime convection may tend to drift toward
the east coast this weekend.
&&
.MARINE...
Winds will be more southeasterly today with speeds of 10 to 15
knots. These winds will remain in place on Thursday before
starting to diminish during the day on Friday as the ridge of high
pressure over the western Atlantic continues to move westward.
Scattered showers and a few thunderstorms will continue today.
The chances of showers and thunderstorms will start to diminish by
the end of the week. Winds and waves could be higher in and around
any shower or thunderstorm activity.
&&
.BEACH FORECAST...
There is a moderate risk of rip currents along the Atlantic
beaches for Today.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 84 75 85 73 / 50 40 50 20
Fort Lauderdale 83 77 85 75 / 40 40 50 20
Miami 84 76 85 75 / 40 40 50 20
Naples 84 73 86 73 / 70 30 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...55/CWC
MARINE...55/CWC
BEACH FORECAST...55/CWC
Hazardous weather outlook, May 30, 2:58 AM EST, 1 hour 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
358 AM EDT Wed May 30 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
358 AM EDT Wed May 30 2018
...Moderate Risk of Rip Currents East Coast Beaches...
...A Few Storms Possible Across South Florida...
...Waterspouts Possible Atlantic, Gulf, And Biscayne Bay...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: There is a moderate risk of rip currents along the east
coast beaches of South Florida.
Thunderstorms: A few thunderstorms are possible over all of South
Florida. The main threat will be lightning and locally heavy
rainfall.
Waterspouts: There could be a few waterspouts over the Atlantic,
Gulf, and Biscayne Bay waters of South Florida.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A more typical pattern of showers and a few thunderstorms will
likely continue through rest of the week into the weekend. The threat
of rip currents along the east coast beaches of South Florida will
slowly subside through the week into weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter Activation is not expected at this time.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, May 30, 1:53 AM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Miami FL
253 AM EDT WED MAY 30 2018
FLZ069-300730-
Coastal Collier County FL-
253 AM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 330 AM EDT...
* At 251 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
southwest of Lovers Key State Park to 6 miles southwest of Naples.
Movement was north at 15 mph. These storms could move onshore
between Naples and Bonita Shores.
* Funnel clouds will be possible with these storms.
* Locations impacted include...
Naples, Naples Park, East Naples, North Naples and Pelican Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8180
2614 8176 2609 8184
TIME...MOT...LOC 0651Z 183DEG 14KT 2633 8193 2608 8188
BAXTERSpecial weather statement, May 30, 2:18 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Miami FL
318 AM EDT WED MAY 30 2018
FLZ069-300745-
Coastal Collier County FL-
318 AM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 345 AM EDT...
* At 317 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Cape Romano, or 9 miles
southeast of Marco Island, moving north at 15 to 20 mph.
* Funnel clouds will be possible with this storm.
* Locations impacted include...
Marco Island, Cape Romano, Key Marco and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2598 8159 2579 8157 2581 8161 2577 8167
2580 8174 2595 8176
TIME...MOT...LOC 0717Z 173DEG 16KT 2582 8167
BAXTERSpecial weather statement, May 30, 3:17 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
417 AM EDT WED MAY 30 2018
FLZ069-300845-
Coastal Collier County FL-
417 AM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
445 AM EDT...
* At 417 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Marco Island, moving north at
20 mph.
* Funnel clouds will be possible with this storm.
* Locations impacted include...
Naples, Marco Island, Naples Manor, East Naples, Lely Resort, Key
Marco, Lely and Rookery Bay Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2612 8185 2614 8172 2587 8167 2586 8178
2599 8184
TIME...MOT...LOC 0817Z 178DEG 17KT 2592 8177
CWCSpecial weather statement, May 30, 3:56 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
456 AM EDT WED MAY 30 2018
FLZ069-070-300945-
Coastal Collier County FL-Inland Collier County FL-
456 AM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLIER COUNTY UNTIL
545 AM EDT...
* At 455 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near East
Naples to 9 miles southwest of Naples to 15 miles west of Cape
Romano. Movement was north around 20 mph.
* Funnel clouds will be possible with these storms.
* Locations impacted include...
Naples, Naples Park, Naples Manor, East Naples, North Naples,
Vineyards, Lely Resort, Golden Gate, Pelican Bay and Lely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8176
2611 8169 2598 8184
TIME...MOT...LOC 0855Z 188DEG 21KT 2615 8173 2602 8189 2578 8191
BAXTERThunderstorm Wind, Collier
- When
- May 30, 4:00 AM EST
- Where
- Collier County, 1.75 mi E of East Naples to 1.89 mi ENE of East Naples
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 26.122, -81.752
Minor tree branch damage was reported by Naples Daily News at Eagle Key Circle in East Naples. The Lakewood Country Club also received minor tree damage, street signs were down and a plastic garden shed was blown across the street. Radar estimated wind was around 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, May 30 to 31, 20183 deaths · $5.2 million · 55 events
- Debris Flow in North Carolina, May 30, 20182 deaths · $550,000 · 1 event
- Dense Fog in California, May 30, 201820 injured · 1 event
- Rip Current in Texas, May 30, 20181 death · 1 event
- Tornado and Flash Flooding in Illinois, May 30, 2018$350,000 · EF0 · 17 events
- Flash Flood and Hail in Mississippi, May 30, 2018$194,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, May 30 to 31, 2018$39,000 · 2 in hail · 31 events
- Hail and Damaging Winds in Mississippi, May 30, 2018$106,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, May 30 to 31, 2018$23,000 · 1 in hail · 17 events
- Damaging Winds in Kentucky, May 30 to 31, 2018$35,000 · 2 events
- Hail and Damaging Winds in Texas, May 30, 20182.5 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, May 30, 20181.5 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760404.